Patient discussion about diacetylmorphine

!!! The questions and answers on this page are written by patients and are not reviewed by health professionals.

Q. What are the effects of heroin addiction?

I just found out that one of my block mates has been using heroin to keep her up all night just so she can study for our exams. But I don't think it's doing her any good. I asked her if she wanted to talk about it, but she refused. I would like to help her get out of heroin addiction while she still can.
A1oh one my favorite ones for sure. the up side is nice sleepy time, complete numbing of unwanted emotion & sense of well being. the bad side it's unhealthy. i don't know how much it's the dope or the cut but that shit is hell on the g.i. tract, liver & kidneys. prolonged use over numerous years of time really change the brains factory specs. in other words physical withdrawl hell say two, three, four weeks or so (varies among bodys) but the psychological aspect can be a long suffered challenge to deal with. let's just say in my opinion one would really have to come to an internal & external relationship with life that they decide that their time to go straight & stay straight has arrived. & i mean after the detoxification process mentioned, that the same conviction, the same resolve remains.
now on a happier note "have a good day"! hope i've helped... please review my question & help me too?
A2the most damaging effect of heroin addiction is the addiction itself. The continuous increase in doses would also increase the physical damage it causes and the user's dependence to it, as well.
Her feelings will be numb and she won’t have a problem steeling from her family, selling herself for heroin, very unpleasant things.
So I do hope you get to convince your friend to stop and get treatment as soon as possible –her life depends on it!
Good luck.
A3Your block mate should be grateful to have a friend like you. I think you can best convince her to ditch the heroin by telling her its effects - especially the long-term ones.
Short time- intense rush, warm flushing of her skin, dryness in her mouth and a heaviness in her arms and legs. After the intense rush of euphoria, she may get either into a state of wakefulness or drowsiness in interval.
But she failed to realize that this state of wakefulness would also lead to long-term effects- collapsed veins, pneumonia, respiratory complications and liver disease.

Q. What are signs of withdrawl from heroin and their symptoms?

A1heroin; is a opiate(derivative)-the other drugs in this catagory-are-morphine,codeine,heroin,dilaudid,percodan,percocet,demerol,darvon.and overdose wil cause stupor progressing to coma with respiratory depression,pupils become pinpoint and non-reactive-pulmonary edema and atrial fibrillation may ocur,convulsions may ocur also. long term use causes tolerance and physical dependence. suddan withdrawal of the drug produces symtoms such as shivering abdominal cramps, diarrhea,vomiting,sleeplessness,and restlessness. other problems include injection scars,skin abscesses,weight loss,and impotence. infections such as hepatitis-B and AIDS.---mrfoot56
A2as you know - the body creates a dependency on heroin. stopping it's flow can cause many symptoms to appear...
here is a short video of an expert explaining what aare the effects and why they happen:
http://www.videojug.com/interview/effects-of-heroin-2
A3Hi Stephanie please please please stop if your using heroin your young and it will ruin your life the withdrawl first starts with anxiety stomach upset vomiting and sweating plus no sleep and a total sense of dread just remember it will pass, it's the mental part of it that you have to work on daily. The cravings are very strong but they do subside but you must make changes and you have to work on why it is that you need to get high in the first place, I've been clean for over 6 years and life is so much better now that I stopped you can do it. Please e-mail any time mikalee68@gmail.com

Q. What are helpful tips for getting off heroin cold turky and with out some sort of treatment?

A1HI--WARNING---IF posible you should do it under a DR.s care or in a REHAB--and if you do manage to do it on your own--you still will need to join(NARCOTICS ANONYMOUS)for support.YOU CANNOT STAY SOBER BY YOURSELF.CHECK THIS WEB SIT(in the rooms.com)TALK TO PEOPLE ON LINE-THEY WILL HELP YOU----mrfoot56
A2how about entering a facility to help you?
A3The only way is to jut ride it out and remember that it will pass but then what are you strong enough to just stop on your own ! I have never met anyone who could top without some kind of support system.
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.